chemo burnout

Options

Up until lately I have tolerated my therapy quite well, but things have been going south.  I now have a blood clot and all that goes with that, and I am suddenly tired all the time and nauseous.  I am not sure what to do, whether to ask about different treatments or ask for things that will alleviate symptoms.  Anyone got experience with this?  Doc says there are lots of medications.

Comments

  • evolo58
    evolo58 Member Posts: 293 Member
    Options
    If I recall, another lady

    If I recall, another lady here had an issue with a blood clot. She did manage to find something. Perhaps she can swing around here soon.

    EDIT ... It was Linda Faye: https://csn.cancer.org/node/313481

  • EZLiving66
    EZLiving66 Member Posts: 1,483 Member
    Options
    The CheeseQueen also had

    The CheeseQueen also had blood clots. I'm sorry to hear about all your chem problems.  I made it through three chemos.  I truly believe a fourth one would have killed me.  

    Love, 

    Eldri 

  • ckdgedmom
    ckdgedmom Member Posts: 166 Member
    edited December 2017 #4
    Options
    I never had blood clots but I

    I never had blood clots but I did have nausea and was tired all the time...I lived for my afternoon naps...

    Compozine and Zofran helped me with the nausea...

  • takingcontrol58
    takingcontrol58 Member Posts: 272 Member
    Options
    Blood Clots

    Henhill,
    You might want to talk to your doctor about taking a daily aspirin.  I take two low dose aspirins
    every day to prevent cancer.  It reduces your change of cancer by about 25%.

    Research has shown that a daily aspirin reduces your chance of a blood clot by 42%.  Patients
    who can't tolerate the anticoagulant drugs can usually take aspirin. But you should speak
    with your doctor. The anticoagulant drugs are much stronger than aspirin, but many people
    have issues with them, (Warfarin, Xarelto) so perhaps you can looki into trying aspirin first.
    And some of the anticoagulant drugs can cause fatal bleeding. (I'm listening to a Xarelto
    commercial as I write this). Plus I believe you have to get your blood tested frequently
    if you are on these drugs.

    Aspirin keeps the blood platelets from sticking, so they don't form a clot.  Aspirin also
    keeps cancer cells from sticking together and inhibits the COX2 enzyme, which causes
    inflammation.  Cancer is an inflammatory condition.

    Takingcontrol58

  • Donna Faye
    Donna Faye Member Posts: 427 Member
    Options
    *$^^(*^@($*^^&@&#^ blood clots

    I got through surgery, chemo, and radiation and then they found blood clots in lungs and legs!! Biggest downer I had faced all year!! Gave myself 398 shots of Lovenox ( 2/day) in tummy for 6 months! I made it and now am getting my life going great guns blazing!  So, hang in there and if meds help, take them, but exercise will also pick you up. I go 3 times a week to senior exercise for an hour and meet lots of folks getting their mojo back.  And, as an aside, I'll be 78 in April!!! 

  • CheeseQueen57
    CheeseQueen57 Member Posts: 933 Member
    Options
    Stroke

    I actually had a stroke caused by a blood clot. Having cancer alone just makes us clotty. After the stroke I was diagnosed with afib which I don’t think I had before this ordeal. So now I’m on lifelong Eliquis. 

  • henhill
    henhill Member Posts: 123
    Options
    Wow

    I didn't realize how many of us have had this. Thanks for the responses.  I was taking the aspirin for two years now, Taking Control, and I still work full time, so I was trying prevention methods and staying active.  My leg had been swollen a few times, but both times when I got a terrible cold (this last one lasted 2 months) the leg went nuts.  This time it kept getting worse and became so tight it felt like a tree trunk.  When I started PT it measured 40% greater than the other leg and was very painful.  I am on the heparin shot 2x a day like you, Donna, and my doc says not to take the pills at all, not great for cancer patients.  Leg is still swollen after 2 weeks, and the pain has nearly disappeared,thank God, but, mobility and flexibility are still dismal, even in the good leg, and I am worried about that.  Glad, though, that we caught this before a heart attack like you, Cheese, I hope you recovered completely.  I really want to continue to work, and am motivated to do so.l  

    So... right now I am running from Ma to Rhode Island 3x week; 2 for Pt.and 1 for dr and chemo of taxol and avastin.  I am also working and tired sick and discouraged. I feel like you do, Eldri, this time has been a lot harder in every way.  

    Makes me glad that you are getting your mojo back Donna.  I hope I can be there once again.  Love it when my body is fooled day 1 and 2 after chemo into the roid wonder woman stage, but it is always followed up by the slump,  lately.  Thanks support ladies.

     

  • NoTimeForCancer
    NoTimeForCancer Member Posts: 3,386 Member
    edited December 2017 #9
    Options
    I am sorry to hear about the

    I am sorry to hear about the extra crap yoou are going through, henhill.

    Hugs dear one.

  • Soup52
    Soup52 Member Posts: 908 Member
    Options
    I had a pulmonary embolism 10

    I had a pulmonary embolism 10 years ago a week after donating a kidney to my daughter . After shots I was on meds for about 6 months. I’ve had no more problems since, but I always reminded the docs that I had a blood clot before. At the end of the month I have a knee replacement planned. Blood clots will be one of my primary concerns.

  • takingcontrol58
    takingcontrol58 Member Posts: 272 Member
    Options
    henhill said:

    Wow

    I didn't realize how many of us have had this. Thanks for the responses.  I was taking the aspirin for two years now, Taking Control, and I still work full time, so I was trying prevention methods and staying active.  My leg had been swollen a few times, but both times when I got a terrible cold (this last one lasted 2 months) the leg went nuts.  This time it kept getting worse and became so tight it felt like a tree trunk.  When I started PT it measured 40% greater than the other leg and was very painful.  I am on the heparin shot 2x a day like you, Donna, and my doc says not to take the pills at all, not great for cancer patients.  Leg is still swollen after 2 weeks, and the pain has nearly disappeared,thank God, but, mobility and flexibility are still dismal, even in the good leg, and I am worried about that.  Glad, though, that we caught this before a heart attack like you, Cheese, I hope you recovered completely.  I really want to continue to work, and am motivated to do so.l  

    So... right now I am running from Ma to Rhode Island 3x week; 2 for Pt.and 1 for dr and chemo of taxol and avastin.  I am also working and tired sick and discouraged. I feel like you do, Eldri, this time has been a lot harder in every way.  

    Makes me glad that you are getting your mojo back Donna.  I hope I can be there once again.  Love it when my body is fooled day 1 and 2 after chemo into the roid wonder woman stage, but it is always followed up by the slump,  lately.  Thanks support ladies.

     

    Avastin and Side Effects - Blood Clots and more

    Henhill,
    I forgot that you were getting Avastin when I responded previously.

    Blood clots (arterial thromboemolic events) are a well known side effect of Avastin, and I read
    the risk is higher when you get Avastin with chemo.

    Extreme fatigue and pain or swelling in your arm or leg, swelling of the lower legs,
    mouth sores and nasal congestion are just some of the  side effects of Avastin. 
    There are many more side effects to the drug. You can find all the info at www.drugs.com-
    look up the professional and advanced sections - see the cardiovascular part.

    Perhaps you should speak with your oncologist about stopping the Avastin. Perhaps it is the Avastin
    that has been causing all your issues. Avastin was pulled off the market in 2010 since it was determined
    it provided more risk than benefit for breast cancer patients.  I don't know why it is still being used for other
    cancers.

    Besides metformin, curcurmin and black cumin seed oil  also target angiogenesis, which is what Avastin targets, the
    creation of new blood vessels that cause metastasis.  I use all three. 

    You might want to consider other options that dont' have such serious side effects.

    Best of luck.

    Takingcontrol58